Alert archive / Louisiana / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 170, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 8, 2021, 12:17 PM CDT for 6 parishes in Louisiana. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2021, 12:17 PM CDT (17:17 UTC)
- Expired
- Jun 8, 2021, 1:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, De Soto Parish, LA, Red River Parish, LA, Webster Parish, LA
The radar
The Shreveport radar (KSHV), 37 km from the middle of the area, began a volume at 17:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 5.3 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1621 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted.
837
WUUS54 KSHV 081717
SVRSHV
LAC013-015-017-031-081-119-081800-
/O.NEW.KSHV.SV.W.0170.210608T1717Z-210608T1800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
1217 PM CDT Tue Jun 8 2021
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
South central Webster Parish in northwestern Louisiana...
Central De Soto Parish in northwestern Louisiana...
Red River Parish in northwestern Louisiana...
Southern Caddo Parish in northwestern Louisiana...
Southwestern Bienville Parish in northwestern Louisiana...
Southeastern Bossier Parish in northwestern Louisiana...
* Until 100 PM CDT.
* At 1217 PM CDT, severe thunderstorms were located along a line
extending from near Greenwood to near Stonewall to 8 miles east of
Logansport, moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Shreveport, Bossier City, Mansfield, Coushatta, Stonewall,
Ringgold, Heflin, Martin, South Mansfield, Hall Summit, Keachi,
Grand Cane, Edgefield, Jamestown, Carmel, Curtis, Grand Bayou,
Kingston, Plum Orchard Landing and Hanna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3251 9327 3223 9318 3197 9328 3195 9386
3217 9389 3242 9393
TIME...MOT...LOC 1717Z 264DEG 42KT 3241 9388 3219 9379 3194 9386
HAIL...<.75IN
WIND...60MPH
$$
042 follow-up statements
504
WWUS54 KSHV 081740
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
1240 PM CDT Tue Jun 8 2021
LAC013-015-017-031-081-119-081800-
/O.CON.KSHV.SV.W.0170.000000T0000Z-210608T1800Z/
Webster LA-De Soto LA-Red River LA-Caddo LA-Bienville LA-Bossier LA-
1240 PM CDT Tue Jun 8 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CDT
FOR SOUTH CENTRAL WEBSTER...CENTRAL DE SOTO...RED RIVER...
SOUTHEASTERN CADDO...SOUTHWESTERN BIENVILLE AND SOUTHEASTERN BOSSIER
PARISHES...
At 1239 PM CDT, severe thunderstorms were located along a line
extending from 6 miles southwest of Haughton to 16 miles southwest of
Ringgold to 7 miles southeast of Mansfield, moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Shreveport, Bossier City, Mansfield, Coushatta, Ringgold, Heflin,
Martin, South Mansfield, Hall Summit, Edgefield, Jamestown, Carmel,
Curtis, Grand Bayou, Plum Orchard Landing, Hanna, Loggy Bayou, Koran,
Ninock and Crichton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3251 9327 3223 9318 3197 9328 3195 9375
3218 9370 3245 9370
TIME...MOT...LOC 1739Z 263DEG 42KT 3245 9357 3221 9353 3196 9360
HAIL...<.75IN
WIND...60MPH
$$
04197
WWUS54 KSHV 081753
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
1253 PM CDT Tue Jun 8 2021
LAC013-015-017-031-081-119-081802-
/O.EXP.KSHV.SV.W.0170.000000T0000Z-210608T1800Z/
Webster LA-De Soto LA-Red River LA-Caddo LA-Bienville LA-Bossier LA-
1253 PM CDT Tue Jun 8 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WEBSTER...
CENTRAL DE SOTO...RED RIVER...SOUTHEASTERN CADDO...SOUTHWESTERN
BIENVILLE AND SOUTHEASTERN BOSSIER PARISHES WILL EXPIRE AT 100 PM
CDT...
The storms which prompted the warning have weakened. Therefore, the
warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
northwestern Louisiana.
LAT...LON 3251 9327 3223 9318 3197 9328 3195 9375
3218 9370 3245 9370
TIME...MOT...LOC 1752Z 264DEG 27KT 3246 9346 3222 9342 3197 9349
$$
04What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 9:39 AM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jun 8, 9:39 AM CDT, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
939 AM CDT Tue Jun 8 2021
.UPDATE...
Sent a quick update to beef up pops areawide and based on high res
progs which suggest the intense line of convection just now
entering NE TX will move from west to east through our region
today. Also considerable flooding is ongoing across McCurtain
County, Oklahoma attm promoting the necessity of a Flash Flood
Emergency needing to be issued.
Lowered temperatures about a category as well given the abundant
blowoff from the convection to our west even through we should see
some recovery out west by late this afternoon.
Did not make any changes to the present Flash Flood Watch.
Update already sent...13.
&&
.PREV DISCUSSION... /issued 629 AM CDT Tue Jun 8 2021/
AVIATION...
Mix of flight categories from MVFR to VLIFR observed due to
fog/low cigs will gradually improve through late morning, with
most sites returning to VFR. Convection to continue to develop
again this morning, possibly affecting KTXK/KELD, with development
further swd possible by late this morning/early this aftn.
Convection to diminish across the srn half of the region with the
loss of daytime heating, but will continue to be possible across
the nrn half through the end of the pd.
/12/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 87 73 91 74 / 80 20 20 10
MLU 87 72 89 74 / 60 30 50 20
DEQ 81 71 88 73 / 100 50 20 10
TXK 82 73 89 75 / 100 30 20 10
ELD 83 71 90 72 / 70 40 30 20
TYR 87 72 91 75 / 100 10 10 0
GGG 87 71 91 74 / 100 10 10 0
LFK 90 72 93 74 / 80 10 20 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch until 7 PM CDT this evening for ARZ050-051-
059>061-070>073.
LA...None.
OK...Flash Flood Watch until 7 PM CDT this evening for OKZ077.
TX...Flash Flood Watch until 7 PM CDT this evening for TXZ096-097-
108>112.
&&
13/12Hazardous weather outlook, Jun 8, 4:03 AM CDT, 8 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 403 AM CDT Tue Jun 8 2021 ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-090915- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-McCurtain-Red River-Bowie-Franklin-Titus-Camp- Morris-Cass- 403 AM CDT Tue Jun 8 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, southeast Oklahoma and northeast Texas. .DAY ONE...Today and Tonight... Widespread shower and thunderstorms will continue today. Locally heavy rainfall will be possible with these storms, leading to additional flooding across the region. A Flash Flood Watch remains in effect through 7 PM this evening. In addition to the heavy rain, strong gusty winds will be possible, especially if storms are able to organized into clusters. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Much drier conditions are expected for the remainder of the week as upper ridging builds into the region from the west. The ridge will start retrograde by the weekend, and widespread rain chances will return. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will be needed this afternoon. LAZ001>006-010>014-017>022-TXZ124>126-136>138-149>153-165>167- 090915- Caddo-Bossier-Webster-Claiborne-Lincoln-Union-De Soto-Red River- Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-Wood-Upshur-Marion-Smith-Gregg-Harrison- Cherokee-Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine- 403 AM CDT Tue Jun 8 2021 This Hazardous Weather Outlook is for portions of north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Widespread rain chances will continue today, which may lead to additional localized flash flooding concerns. Can't rule out strong gusty winds, especially if storms are able to organized into clusters. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Much drier conditions are expected for the remainder of the week as upper ridging builds into the region from the west. The ridge will start retrograde by the weekend, and widespread rain chances will return. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will be needed this afternoon.
In the hours before
Local storm report, Jun 8, 10:18 AM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1018 AM CDT TUE JUN 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 AM TORNADO 4 WSW REKLAW 31.84N 95.05W
06/08/2021 CHEROKEE TX 911 CALL CENTER
TOUCHDOWN ALONG HWY 84 WEST OF REKLAW.
&&
ASLocal storm report, Jun 8, 10:50 AM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1050 AM CDT TUE JUN 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 AM FLASH FLOOD 9 NW MOUNT ENTERPRISE 32.00N 94.81W
06/08/2021 RUSK TX EMERGENCY MNGR
WATER RISING AND FLOODING SECTION OF HWY
225, 2 MILES NORTH OF LANEVILLE JUST NORTH
OF CR 4173D.
&&
25Local storm report, Jun 8, 11:10 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1110 AM CDT TUE JUN 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM TSTM WND DMG 4 WSW TYLER 32.31N 95.38W
06/08/2021 SMITH TX BROADCAST MEDIA
LARGE TREE UPROOTED IN LINDSEY PARK.
&&
ASLocal storm report, Jun 8, 11:15 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1115 AM CDT TUE JUN 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM FLASH FLOOD WRIGHT CITY 34.07N 95.01W
06/08/2021 MCCURTAIN OK TRAINED SPOTTER
TWO HOUSES ON NORWOOD STREET AND 2ND RIGHT
BESIDE THE OLD CITY WATER TREATMENT FACILITY
HAD OVER 3 FT OF WATER INSIDE THEIR HOMES;
GLORY BAPTIST CHURCH STANDING IN WATER;
CHAMELEON LANE IS BLOCKED OFF IT LOOKS LIKE
YOU CAN DRIVE OVER IT BUT THERE IS A 6-FT
GAP UNDERNEATH THE ROAD BED WHERE THE
CULVERTS WERE.
&&
25Special weather statement, Jun 8, 11:27 AM CDT, 50 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1127 AM CDT Tue Jun 8 2021
ARZ060-061-081715-
Hempstead AR-Nevada AR-
1127 AM CDT Tue Jun 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HEMPSTEAD AND
NORTHWESTERN NEVADA COUNTIES UNTIL 1215 PM CDT...
At 1126 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Okolona to near Fulton. Movement was east
at 30 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Hope, Prescott, Emmet, Blevins, Perrytown, Washington, McCaskill,
Ozan, Oakhaven, Morris, Laneburg and Boughton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3396 9362 3395 9353 3396 9347 3395 9342
3396 9338 3390 9330 3388 9331 3384 9329
3383 9323 3366 9325 3369 9395 3375 9389
3375 9383 3381 9383 3398 9366
TIME...MOT...LOC 1626Z 261DEG 28KT 3399 9344 3362 9386
04Special weather statement, Jun 8, 12:05 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1205 PM CDT Tue Jun 8 2021
LAZ010-017-TXZ153-166-167-081745-
De Soto LA-Sabine LA-Sabine TX-San Augustine TX-Shelby TX-
1205 PM CDT Tue Jun 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DE SOTO AND SABINE
PARISHES...EASTERN SHELBY...NORTHERN SAN AUGUSTINE AND SABINE
COUNTIES UNTIL 1245 PM CDT...
At 1205 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Joaquin to near Patroon to 6
miles west of Macune. Movement was east at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Center, Milam, Many, San Augustine, Zwolle, Hemphill, Converse,
Patroon, Bland Lake, Neuville, Rosevine, Macune, Shelbyville, Oak
Grove, Pleasant Hill, Huxley, Noble, Belmont, Bronson and Pelican.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3190 9347 3147 9347 3118 9374 3146 9431
3166 9421 3196 9416
TIME...MOT...LOC 1705Z 286DEG 37KT 3188 9403 3162 9405 3145 9428
04The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:43 PM CDT | Special Weather Statement | SHV | LaSalle | 62 min |
| Jun 8, 11:43 AM CDT | Severe Thunderstorm Warning | SHV | Caddo, De Soto | 50 min |
| Jun 8, 12:05 PM CDT | Special Weather Statement | SHV | Sabine | 40 min |
| Jun 8, 12:43 PM CDT | Special Weather Statement | SHV | Sabine | 47 min |
| Jun 8, 12:56 PM CDT | Special Weather Statement | SHV | Bienville, Red River | 34 min |
| Jun 8, 1:23 PM CDT | Special Weather Statement | SHV | Bienville | 52 min |
| Jun 8, 1:26 PM CDT | Special Weather Statement | SHV | Natchitoches | 49 min |
| Jun 8, 1:29 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Jackson, Natchitoches, Winn | 46 min |
| Jun 8, 2:05 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Jackson, Lincoln, Ouachita, Union, Winn | 55 min |
| Jun 8, 2:12 PM CDT | Special Weather Statement | SHV | Grant, LaSalle, Winn | 63 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.